Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 203, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 27, 2022, 6:03 PM CDT for Polk County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2022, 6:03 PM CDT (23:03 UTC)
- Expired
- Jun 27, 2022, 6:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Polk County, WI
The radar
The Minneapolis radar (KMPX), 123 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
381
WUUS53 KMPX 272303
SVRMPX
WIC095-272345-
/O.NEW.KMPX.SV.W.0203.220627T2303Z-220627T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
603 PM CDT Mon Jun 27 2022
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Northeastern Polk County in northwestern Wisconsin...
* Until 645 PM CDT.
* At 602 PM CDT, a severe thunderstorm was located over Trade Lake,
or 19 miles southeast of Pine City, moving southeast at 25 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Frederic, Luck and Milltown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4559 9231 4552 9248 4564 9263 4565 9253
4572 9253 4573 9248
TIME...MOT...LOC 2302Z 313DEG 20KT 4571 9262
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
MPG2 follow-up statements
277
WWUS53 KMPX 272323
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
623 PM CDT Mon Jun 27 2022
WIC095-272345-
/O.CON.KMPX.SV.W.0203.000000T0000Z-220627T2345Z/
Polk WI-
623 PM CDT Mon Jun 27 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN POLK COUNTY...
At 623 PM CDT, a severe thunderstorm was located over Frederic, or 26
miles southeast of Pine City, moving southeast at 25 mph.
HAZARD...Half dollar size hail.
SOURCE...Trained weather spotters.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Frederic, Luck and Straight Lake Wilderness State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4552 9247 4564 9258 4565 9253 4569 9253
4572 9247 4559 9231
TIME...MOT...LOC 2323Z 311DEG 20KT 4564 9250
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
MPG769
WWUS53 KMPX 272340
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
640 PM CDT Mon Jun 27 2022
WIC095-272350-
/O.EXP.KMPX.SV.W.0203.000000T0000Z-220627T2345Z/
Polk WI-
640 PM CDT Mon Jun 27 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POLK COUNTY WILL
EXPIRE AT 645 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4552 9247 4564 9258 4565 9253 4569 9253
4572 9247 4559 9231
TIME...MOT...LOC 2340Z 313DEG 20KT 4564 9250
$$
MPGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:07 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 27, 3:07 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 307 PM CDT Mon Jun 27 2022 .DISCUSSION...(This evening through Monday) Issued at 241 PM CDT Mon Jun 27 2022 KEY MESSAGES: (optional) - Marginal Risk of severe thunderstorms for western Wisconsin Tuesday afternoon - Marginal Risk of severe thunderstorms for west-central Minnesota Wednesday night. TODAY & TONIGHT: A healthy cumulus field has developed this afternoon, with a few hundred J/kg of CAPE across north-central MN resulting in a few isolated showers and thunderstorms. The thunder threat this afternoon will remain constrained to the Mille Lacs area & north of the US-8 corridor in west-central Wisconsin. Otherwise, a few sprinkles are possible with any of the deeper clouds this afternoon. More widespread showers and thunderstorms do appear possible overnight into Thursday morning, as a weak area of vorticity passes overhead & an increasing low-level jet provides some low-level forcing. This precipitation should remain fairly sparse in coverage, so only expecting precipitation amounts around a tenth of an inch. TUESDAY: A cold front will move through the region during the day on Tuesday, with isolated thunderstorms expected to develop along the front during the late afternoon and evening. The timing of the front means these thunderstorms should mainly be constrained to west- central Wisconsin and far-southeastern Minnesota. The thunderstorms Tuesday have the potential to become more organized thantoday's, as instability will be a bit higher with MLCAPE values around 1000 J/kg and shear along the front increases to around 30 kts. Most of west- central Wisconsin remains in a Marginal Risk for severe weather as the strongest storms could produce isolated large hail and brief damaging wind gusts. Otherwise, temperatures will be a few degrees warmer with highs in the mid 80s across western Minnesota and upper 70s across western Wisconsin. WEDNESDAY: Warm temperatures return Wednesday behind a warm front, as highs reach the mid 90s across western Minnesota and mid to upper 80s elsewhere. ANother chance for thunderstorms comes thursday night as a weak surface low tracks along the US/Canada border and drags a weak boundary through the region. Instability values will be much higher Wednesday owing to the warm temepratures, but capping during the afternoon will limit any thunderstorm develop until later Wednesday night across the Dakotas. If thunderstorms do develop, they will likely form some form of convective complex along the front, and could move into western and central Minnesota late Wednesday night. Portions of west- central Minnesota remain under a Marginal Risk for severe weather Wednesday night, with damaging wind gusts the possible threat. THURSDAY-THE WEEKEND: temperatures remain warm and muggy on Thursday, but return to more seasonable values through the weekend with broad high pressure generally over the region. There is a chance of thunderstorms Thursday depending on the timing of the front, but a quicker frontal passage could keep Thursday mostly dry. Otherwise, mostly dry conditions are expected until Sunday, when general summertime thunderstorm chances return. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 100 PM CDT Mon Jun 27 2022 VFR through tonight with FEW/SCT high-based cumulus this afternoon. Scattered rain showers are possible overnight into tomorrow morning, with the greatest chance for light rain setting up from central Minnesota into west-central Wisconsin. Included a PROB30 mention for now at most terminals, but a TEMPO or prevailing group continues to trend towards showers being more likely.A few rumbles of thunder can not be ruled out as well, especially across western MN. WInds will be westerly around 10 kts through this evening, with speeds diminishing after sunset. Winds briefly become more southerly overnight,with a wnd shift to northwesterly expected by the end of the period. KMSP...The best chance for a few showers, and perhaps a thunderstorm, will be between 5-9 AM tomorrow morning. /OUTLOOK FOR KMSP/ Wed...VFR. Wind S 10-15G25 kts. Thu...Chc -TSRA/MVFR. Wind SW bcmg NW 10-15G25 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...ETA AVIATION...ETA
Hazardous weather outlook, Jun 27, 3:09 PM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 309 PM CDT Mon Jun 27 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 282015- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 309 PM CDT Mon Jun 27 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated to scattered thunderstorms are possible in eastern Minnesota through western Wisconsin on Tuesday. A few of these thunderstorms may be severe, with the main hazards being large hail and damaging winds. Thunderstorms are possible Wednesday night, with a Marginal Risk of severe thunderstorms across west-central Minnesota. Damaging wind gusts would be the most likely hazard. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed through tonight.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:45 PM CDT | Special Weather Statement | MPX | Polk | 45 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.